Alert archive / Kansas / Wind Advisories in 2020
Wind Advisory 12, NWS Topeka, KS
NWS Topeka, KS issued this wind advisory at Nov 7, 2020, 2:46 PM CST for 6 counties in Kansas. It took effect at Nov 8, 2020, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 7, 2020, 2:46 PM CST (20:46 UTC)
- In effect from
- Nov 8, 2020, 9:00 AM CST
- Expired
- Nov 8, 2020, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Topeka, KS
Counties Clay County, KS, Cloud County, KS, Dickinson County, KS, Ottawa County, KS, Republic County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 110 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- -82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
619 WWUS73 KTOP 072046 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 246 PM CST Sat Nov 7 2020 KSZ008-009-020-021-034-035-081200- /O.NEW.KTOP.WI.Y.0012.201108T1500Z-201109T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 246 PM CST Sat Nov 7 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST SUNDAY... * WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Ottawa and Dickinson Counties. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
542 WWUS73 KTOP 080940 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 340 AM CST Sun Nov 8 2020 KSZ008-009-020-021-034-035-090000- /O.CON.KTOP.WI.Y.0012.201108T1500Z-201109T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 340 AM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Ottawa and Dickinson Counties. * WHEN...From 9 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
636 WWUS73 KTOP 082114 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 314 PM CST Sun Nov 8 2020 KSZ008-009-020-021-034-035-090000- /O.CON.KTOP.WI.Y.0012.000000T0000Z-201109T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 314 PM CST Sun Nov 8 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts of 45 to 50 mph expected. * WHERE...Republic, Washington, Cloud, Clay, Ottawa and Dickinson Counties. * WHEN...Through 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
175 WWUS73 KTOP 082357 NPWTOP URGENT - WEATHER MESSAGE National Weather Service Topeka KS 557 PM CST Sun Nov 8 2020 KSZ008-009-020-021-034-035-090100- /O.EXP.KTOP.WI.Y.0012.000000T0000Z-201109T0000Z/ Republic-Washington-Cloud-Clay-Ottawa-Dickinson- Including the cities of Belleville, Washington, Hanover, Clifton, Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington, Abilene, and Herington 557 PM CST Sun Nov 8 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds will still be gusty this evening and overnight, but have decreased below advisory levels and are expected to remain there going forward. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Nov 7, 11:45 AM CST, 3 hours 1 minute earlier.
Area forecast discussion, Nov 7, 11:45 AM CST, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Topeka KS 1145 AM CST Sat Nov 7 2020 ...Update to aviation forecast discussion... .DISCUSSION... Issued at 354 AM CST Sat Nov 7 2020 Early this morning, northeast Kansas is positioned between a surface ridge located due east of the region and low pressure west and northwest of the area. A batch of stratus clouds has been noted on nighttime microphysics satellite imagery and has been expanding northward through central KS before sunrise. Hi-res models have been picking up on these clouds and forecast soundings in the western CWA show a thin layer of saturation a few thousand feet up through mid-morning. Any stratus that moves in should scattered out mid-day, allowing for mainly sunny skies area-wide. The pressure gradient between the two pressure systems mentioned previously has increased, resulting in breezy south/southwest winds. Winds will be stronger today than yesterday, sustained between 15 and 25 mph with gusts to 35 mph. The strong southerly flow will keep a warm and moist spring-like air mass in place. Winds increase again tomorrow to near advisory criteria. Sustained southerly winds will be between 20 and 30 mph with gusts approaching 45 mph. An expansive and amplified upper trough currently centered over California looks to advance out of the western CONUS Monday into Tuesday. That will allow the associated surface system and cold front to progress through the CWA. Models continue to show small amounts of elevated instability available ahead of the boundary, along with near record Pwats for early November, around 1.3 inches. Thus, widespread rainfall with a few thunderstorms is still looking likely from late Monday through mid-day Tuesday. The current QPF trends show 0.5 to 1.0 inch of rain, which will be welcome as drought conditions worsen. Additionally, the arrival of the cold air behind the front still looks to switch liquid precip to a brief mix of wintry weather Tuesday morning in north-central KS. Impacts look minimal with surface temperatures expected to be above freezing during the afternoon. Rain exits the area by late Tuesday as cooler air settles into the region. Highs through midweek will only be in the 50s. The next system to watch will then be on Thursday as the next upper wave moves across the central US. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1138 AM CST Sat Nov 7 2020 VFR conditions are expected for the TAF period, with the primary focus being on gusty winds and LLWS concerns overnight as a 45-50kt LLJ surges over the area. Southerly winds will remain gusty this afternoon at 20-30kt and expect even stronger southerly winds on Sunday. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Teefey AVIATION...Hennecke
Hazardous weather outlook, Nov 7, 3:59 AM CST, 10 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 359 AM CST Sat Nov 7 2020 KSZ008>012-020>024-026-034>040-054>056-058-059-081000- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 359 AM CST Sat Nov 7 2020 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.